Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 26, NWS Great Falls, MT

September 7, 2012

NWS Great Falls, MT issued this high wind watch at Sep 7, 2012, 2:38 PM MDT. It took effect at Sep 10, 2012, 12:00 AM MDT. It was in force for 101 min.

The area

The counties it named.

The facts

Issued
Sep 7, 2012, 2:38 PM MDT (20:38 UTC)
In effect from
Sep 10, 2012, 12:00 AM MDT
Expired
Sep 10, 2012, 1:41 AM MDT
In force
101 min
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WWUS75 KTFX 072038
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MDT FRI SEP 7 2012

...HIGH WINDS ARE POSSIBLE ALONG THE NORTHERN ROCKY FRONT
BEGINNING LATE SUNDAY NIGHT THROUGH MONDAY...

.WESTERLY WINDS WILL INCREASE AND BECOME GUSTY LATE SUNDAY NIGHT
THROUGH MONDAY AS AN UPPER TROUGH COMBINES WITH AN UPPER-LEVEL
JET. IN ADDITION TO INCREASED WIND GUSTS...STRONG SUSTAINED WINDS
OVER THE ROCKY MOUNTAIN FRONT COULD SPREAD EAST INTO THE PLAINS 
MONDAY.

MTZ009-080545-
/O.NEW.KTFX.HW.A.0026.120910T0600Z-120911T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
238 PM MDT FRI SEP 7 2012

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING. 

* TIMING: WESTERLY WINDS WILL INCREASE SUNDAY NIGHT OVER THE
  NORTHERN ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH MONDAY
  EVENING.

* WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE. THE STRONGEST WIND GUSTS ARE EXPECTED OVER HIGH
  MOUNTAIN PASSES AND RIDGE TOPS AND IN PARTICULAR FOR THE GOING
  TO THE SUN ROAD NEAR LOGAN PASS.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES WITH BLOWING
  DUST AND FALLING PRECIPITATION WHICH COULD DEVELOP MONDAY.

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT TRAVEL
  CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...OUTDOOR
  RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE PREPARED FOR
  STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
8 follow-up statements
744 
WWUS75 KTFX 080306
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
906 PM MDT FRI SEP 7 2012

...HIGH WINDS ARE POSSIBLE ALONG THE NORTHERN ROCKY FRONT
BEGINNING LATE SUNDAY NIGHT THROUGH MONDAY...

.WESTERLY WINDS WILL INCREASE AND BECOME GUSTY LATE SUNDAY NIGHT
THROUGH MONDAY AS AN UPPER TROUGH COMBINES WITH AN UPPER-LEVEL
JET. IN ADDITION TO INCREASED WIND GUSTS...STRONG SUSTAINED WINDS
OVER THE ROCKY MOUNTAIN FRONT COULD SPREAD EAST INTO THE PLAINS
MONDAY.

MTZ009-081200-
/O.CON.KTFX.HW.A.0026.120910T0600Z-120911T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
906 PM MDT FRI SEP 7 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING. 

* TIMING: WESTERLY WINDS WILL INCREASE SUNDAY NIGHT OVER THE 
  NORTHERN ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH MONDAY 
  EVENING. 

* WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH 
  AREPOSSIBLE. THE STRONGEST WIND GUSTS ARE EXPECTED OVER HIGH 
  MOUNTAIN PASSES AND RIDGE TOPS AND IN PARTICULAR FOR THE 
  GOING TO THE SUN ROAD NEAR LOGAN PASS.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES WITH
  BLOWING DUST AND FALLING PRECIPITATION WHICH COULD DEVELOP 
  MONDAY.

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
454 
WWUS75 KTFX 081027
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
427 AM MDT SAT SEP 8 2012

...HIGH WINDS ARE POSSIBLE ALONG THE NORTHERN ROCKY FRONT
BEGINNING LATE SUNDAY NIGHT THROUGH MONDAY...

.WESTERLY WINDS WILL INCREASE AND BECOME GUSTY LATE SUNDAY NIGHT
THROUGH MONDAY AS AN UPPER TROUGH COMBINES WITH AN UPPER-LEVEL
JET. IN ADDITION TO INCREASED WIND GUSTS...STRONG SUSTAINED WINDS
OVER THE ROCKY MOUNTAIN FRONT COULD SPREAD EAST OVER THE PLAINS
MONDAY.

MTZ010-081830-
/O.EXA.KTFX.HW.A.0026.120910T0600Z-120911T0600Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
427 AM MDT SAT SEP 8 2012

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING. 

* TIMING: WESTERLY WINDS WILL INCREASE SUNDAY NIGHT AND CONTINUE
  THROUGH MONDAY EVENING.

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE. THE STRONGEST WIND GUSTS ARE EXPECTED MONDAY AND
  MONDAY EVENING.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES WITH
  BLOWING DUST AND FALLING PRECIPITATION WHICH COULD DEVELOP
  SUNDAY NIGHT.

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION... 
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ009-081830-
/O.CON.KTFX.HW.A.0026.120910T0600Z-120911T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
427 AM MDT SAT SEP 8 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING. 

* TIMING: WESTERLY WINDS WILL INCREASE SUNDAY NIGHT OVER THE 
  NORTHERN ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH MONDAY 
  EVENING. 

* WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE. THE STRONGEST WIND GUSTS ARE EXPECTED MONDAY AND
  MONDAY EVENING OVER HIGH MOUNTAIN PASSES AND RIDGE TOPS AND IN
  PARTICULAR...FOR THE GOING-TO-THE-SUN ROAD NEAR LOGAN PASS.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES WITH
  BLOWING DUST AND FALLING PRECIPITATION WHICH COULD DEVELOP
  SUNDAY NIGHT.

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION... 
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
481 
WWUS75 KTFX 081759
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1159 AM MDT SAT SEP 8 2012

...HIGH WINDS ARE POSSIBLE ALONG THE NORTHERN ROCKY FRONT
BEGINNING LATE SUNDAY NIGHT THROUGH MONDAY...

.WESTERLY WINDS WILL INCREASE AND BECOME GUSTY LATE SUNDAY NIGHT
THROUGH MONDAY AS AN UPPER TROUGH COMBINES WITH AN UPPER-LEVEL
JET. IN ADDITION TO INCREASED WIND GUSTS...STRONG SUSTAINED WINDS
OVER THE ROCKY MOUNTAIN FRONT COULD SPREAD EAST OVER THE PLAINS
MONDAY.

MTZ009-010-090500-
/O.CON.KTFX.HW.A.0026.120910T0600Z-120911T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
1159 AM MDT SAT SEP 8 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING. 

* TIMING: WESTERLY WINDS WILL INCREASE SUNDAY NIGHT AND CONTINUE 
  THROUGH MONDAY EVENING. 

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE POSSIBLE. THE STRONGEST WIND GUSTS ARE EXPECTED MONDAY 
  AND MONDAY EVENING.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES WITH 
  BLOWING DUST AND FALLING PRECIPITATION WHICH COULD DEVELOP 
  SUNDAY NIGHT.

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION... 
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS 
  PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
589 
WWUS75 KTFX 090301
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
901 PM MDT SAT SEP 8 2012

...HIGH WINDS ARE POSSIBLE ALONG THE NORTHERN ROCKY FRONT
BEGINNING LATE SUNDAY NIGHT THROUGH MONDAY...

.WESTERLY WINDS WILL INCREASE AND BECOME GUSTY LATE SUNDAY NIGHT
THROUGH MONDAY AS AN UPPER TROUGH COMBINES WITH AN UPPER-LEVEL
JET. IN ADDITION TO INCREASED WIND GUSTS...STRONG SUSTAINED WINDS
OVER THE ROCKY MOUNTAIN FRONT COULD SPREAD EAST OVER THE PLAINS
MONDAY.

MTZ009-010-091200-
/O.CON.KTFX.HW.A.0026.120910T0600Z-120911T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
901 PM MDT SAT SEP 8 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING. 

* TIMING: WESTERLY WINDS WILL INCREASE SUNDAY NIGHT AND CONTINUE 
  THROUGH MONDAY EVENING. 

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE POSSIBLE. THE STRONGEST WIND GUSTS ARE EXPECTED MONDAY 
  AND MONDAY EVENING.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES WITH
  BLOWING DUST AND FALLING PRECIPITATION.

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION... 
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS 
  PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
428 
WWUS75 KTFX 090953
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
353 AM MDT SUN SEP 9 2012

...HIGH WINDS ARE POSSIBLE ALONG THE NORTHERN ROCKY FRONT
BEGINNING LATE TONIGHT THROUGH MONDAY...

.WESTERLY WINDS WILL INCREASE AND BECOME GUSTY LATE TONIGHT THROUGH
MONDAY AS AN UPPER TROUGH COMBINES WITH AN UPPER-LEVEL JET. IN
ADDITION TO INCREASED WIND GUSTS...STRONG SUSTAINED WINDS OVER THE
ROCKY MOUNTAIN FRONT COULD SPREAD EAST OVER THE PLAINS MONDAY.

MTZ009-010-092200-
/O.CON.KTFX.HW.A.0026.120910T0600Z-120911T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
353 AM MDT SUN SEP 9 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING. 

* TIMING: WESTERLY WINDS WILL INCREASE SUNDAY NIGHT AND CONTINUE 
  THROUGH MONDAY EVENING. 

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE POSSIBLE. THE STRONGEST WIND GUSTS ARE EXPECTED MONDAY 
  AND MONDAY EVENING.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES IN BLOWING
  DUST.

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION... 
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS 
  PASS...LOGAN PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
670 
WWUS75 KTFX 092041
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
241 PM MDT SUN SEP 9 2012


MTZ009-100845-
/O.UPG.KTFX.HW.A.0026.120910T0600Z-120911T0600Z/
/O.NEW.KTFX.HW.W.0035.120910T0600Z-120911T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
241 PM MDT SUN SEP 9 2012

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
MDT MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MDT MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING: WESTERLY WINDS WILL INCREASE TONIGHT AND CONTINUE
  THROUGH MONDAY EVENING.

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY. THE STRONGEST WIND GUSTS ARE EXPECTED MONDAY AND MONDAY
  EVENING.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES IN 
  BLOWING DUST. 

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION... 
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-100845-
/O.CON.KTFX.HW.A.0026.120910T0600Z-120911T0600Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
241 PM MDT SUN SEP 9 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MDT TONIGHT
THROUGH MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MDT TONIGHT
THROUGH MONDAY EVENING. 

* TIMING: WESTERLY WINDS WILL INCREASE SUNDAY NIGHT AND CONTINUE 
  THROUGH MONDAY EVENING. 

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE POSSIBLE. THE STRONGEST WIND GUSTS ARE EXPECTED MONDAY 
  AND MONDAY EVENING.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES IN 
  BLOWING DUST. 

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION... 
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
283 
WWUS75 KTFX 100350
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
950 PM MDT SUN SEP 9 2012

MTZ009-101600-
/O.CON.KTFX.HW.W.0035.120910T0600Z-120911T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
950 PM MDT SUN SEP 9 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY
NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY
NIGHT. 

* TIMING: WESTERLY WINDS WILL INCREASE TONIGHT AND CONTINUE 
  THROUGH MONDAY EVENING. 

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE LIKELY. THE STRONGEST WIND GUSTS ARE EXPECTED MONDAY AND 
  MONDAY EVENING. 

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES IN 
  BLOWING DUST.

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION... 
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-101600-
/O.EXT.KTFX.HW.A.0026.120910T1500Z-120911T0600Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
950 PM MDT SUN SEP 9 2012

...HIGH WIND WATCH NOW IN EFFECT FROM 9 AM MDT MONDAY THROUGH
MONDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 9 AM MDT MONDAY THROUGH
MONDAY EVENING. 

* TIMING: WESTERLY WINDS WILL INCREASE MONDAY MORNING.

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE. THE STRONGEST WINDS ARE EXPECTED MONDAY AND MONDAY
  EVENING.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES IN 
  BLOWING DUST.

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION... 
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
590 
WWUS75 KTFX 100741
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
141 AM MDT MON SEP 10 2012

MTZ010-102200-
/O.UPG.KTFX.HW.A.0026.120910T1500Z-120911T0600Z/
/O.EXB.KTFX.HW.W.0035.120910T1500Z-120911T0600Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
141 AM MDT MON SEP 10 2012

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING: WESTERLY WINDS WILL INCREASE THIS MORNING WITH STRONG
  WINDS THIS AFTERNOON AND EVENING.

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES IN 
  BLOWING DUST.

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION... 
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-102200-
/O.CON.KTFX.HW.W.0035.000000T0000Z-120911T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
141 AM MDT MON SEP 10 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING: WESTERLY WINDS WILL INCREASE THIS MORNING AND CONTINUE 
  THROUGH MONDAY EVENING BEFORE DIMINISHING AROUND MIDNIGHT. 

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY. THE STRONGEST WIND GUSTS ARE EXPECTED THIS AFTERNOON AND EVENING.

* VISIBILITIES: VISIBILITIES COULD BE REDUCED AT TIMES IN 
  BLOWING DUST.

* OTHER IMPACTS: THESE STRONG WINDS COULD CAUSE DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION... 
  OUTDOOR RECREATIONALISTS SHOULD USE EXTRA CAUTION AND BE 
  PREPARED FOR STRONG WINDS.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Sep 7, 11:15 AM MDT, 3 hours 23 minutes earlier.

Area forecast discussion, Sep 7, 11:15 AM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1115 AM MDT FRI SEP 7 2012

UPDATED AVIATION

.UPDATE...

TODAY...HIGH PRESSURE WILL CONTINUE TO BUILD ALOFT AND THE
AIRMASS WILL WARM AND REMAIN DRY AND STABLE. HIGH PRESSURE AT THE
SURFACE WILL KEEP THE SURFACE PRESSURE GRADIENT LOOSE AND SURFACE
WINDS WILL REMAIN LIGHT AS WELL. NO UPDATES TO FORECAST. ZELZER

&&

.AVIATION...
UPDATED 1800Z.
VFR CONDITIONS AND MAINLY CLEAR SKIES ARE EXPECTED OVER THE NEXT 24
HOURS AS HIGH PRESSURE BUILDS INTO THE AREA. SMOKE AND HAZE IS
POSSIBLE IN THE HELENA AND BOZEMAN AREAS DUE TO NEARBY
FIRES...HOWEVER VISIBILITIES ARE NOT EXPECTED TO BE REDUCED TO LESS
THAN SIX MILES AT THIS TIME. WINDS WILL REMAIN LIGHT AND VARIABLE.
MLV

&&

.FIRE WEATHER...
HIGH PRESSURE RIDGE STRENGTHENS OVER THE NRN ROCKIES TODAY AND
TOMORROW BRINGING A RETURN OF SUMMER-LIKE CONDITIONS FOR THIS
WEEKEND. MINIMUM HUMIDITIES WILL DROP INTO THE TEENS TO LOW 20S EACH
OF THE NEXT THREE DAYS BUT WINDS WILL REMAIN GENERALLY LIGHT THRU
SUN MORNING. THE VERY DRY AND UNSEASONABLY WARM CONDITIONS COMBINE
WITH INCREASING WIND SPEEDS AHEAD OF A COLD FRONT ARRIVING SUNDAY
AFTN...PROMPTING ISSUANCE OF A FIRE WEATHER WATCH BEGINNING AT NOON
SUNDAY. LIGHTNING FROM ISOLATED TO SCATTERED THUNDERSTORMS WITH
FRONTAL PASSAGE MAY ALSO TRIGGER NEW FIRE STARTS. CRITICAL FIRE
WEATHER CONDITIONS WILL PERSIST THROUGH MONDAY EVENING AS THE
POST-FRONTAL AIRMASS REMAINS DRY AND WIDESPREAD GUSTY WINDS DEVELOP
ACROSS THE REGION...WITH THE POSSIBILITY OF GUSTS IN EXCESS OF 50
MPH POSSIBLE ALONG RIDGE TOPS AND THRU FAVORED MTN PASSES OF THE
ROCKY MTN FRONT.
WARANAUSKAS

&&

.PREV DISCUSSION...
/ISSUED 537 AM MDT FRI SEP 7 2012/
TODAY THROUGH SUNDAY EVENING...PATCHY FOG ALONG THE HILINE AND THE
MISSOURI RIVER VALLEY THRU CENTRAL MT WILL DISSIPATE LATER THIS
MORNING AS STRONG HIGH PRESSURE RIDGE BUILDS ACROSS THE WESTERN
STATES BEGINNING TODAY. SKIES WILL REMAIN MOSTLY CLEAR THROUGH
MIDDAY SUNDAY...THOUGH AREAS OF SMOKE FROM WILDLAND FIRES WILL
CONTINUE MAINLY OVER SOUTHWEST MT.  CONDITIONS BECOME PROGRESSIVELY
WARMER AND DRIER EACH DAY WITH HIGHS REACHING THE MID-UPPER 70S
TODAY...THEN INTO THE MID 80S TOMORROW AND THE UPPER 80S TO LOW 90S
ON SUNDAY.  A WEAK UPPER LEVEL TROF...EJECTING FROM A STRONGER
WEATHER SYSTEM ALONG THE PACNW COAST...MOVES INTO WESTERN MT SUN EVE
WITH ITS ASSOCIATED COLD FRONT CROSSING THE CONTINENTAL DIVIDE ON
SUN AFTN.  RIBBON OF MONSOONAL MOISTURE ARRIVING AT THE SAME TIME
WILL PRODUCE A MIX OF ISOLATED TO SCATTERED DRY AND WET
THUNDERSTORMS ALONG THE FRONT AS IT MOVES EASTWARD SUN EVE.  WIND
SPEEDS ARE EXPECTED TO INCREASE AHEAD OF THE FRONT...WHICH COMBINED
WITH LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS STARTING ALONG THE ROCKY MTN FRONT AND SPREADING INTO THE
PLAINS SUN EVE.  A FIRE WEATHER WATCH FOR THESE CONDITIONS HAS BEEN
ISSUED (MORE DETAILS IN THE FIRE WEATHER SECTION BELOW) BEGINNING AT
NOON SUNDAY.  FORECAST MODELS ARE ALSO INDICATING THAT WIND GUSTS OF
50 MPH AND HIGHER ARE POSSIBLE OVER THE NORTHERN ROCKY MTN FRONT AND
PORTIONS OF THE ADJACENT PLAINS ON MON AFTERNOON...SO AN ADDITIONAL
HIGH WIND HIGHLIGHT MAY BE NEEDED AT A LATER POINT.
WARANAUSKAS

SUNDAY NIGHT THROUGH FRIDAY...PERIOD BEGINS WITH A BREAKDOWN OF THE
UPPER LEVEL RIDGE AS AN UPPER LEVEL SHORTWAVE TROUGH AND ASSOCIATED
COLD FRONT AT THE SURFACE MOVES ACROSS THE NORTHERN ROCKIES AND MT
SUNDAY NIGHT. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ALONG/AHEAD OF THE FRONTAL PASSAGE SUNDAY NIGHT...HOWEVER MEASURABLE
PRECIPITATION WILL BE ISOLATED/LIGHT. STRONG WESTERLY FLOW ALOFT AND
A DRY AIRMASS MOVES IN BEHIND THE INITIAL FRONT ON MONDAY AS A BROAD
TROUGH MOVES INTO WESTERN CANADA AND PACIFIC NW. GUSTY WEST WINDS
AND LOW HUMIDITY MONDAY WILL LIKELY CREATE CRITICAL FIRE WEATHER
CONDITIONS...ESPECIALLY IF NEW FIRE IGNITIONS OCCUR FROM LIGHTNING
ACTIVITY LATE SUN/SUN NIGHT. THE UPPER LEVEL TROUGH SHIFTS EAST
ACROSS THE REGION MONDAY NIGHT AND TUESDAY WITH A SECONDARY COLD
FRONT MOVING ACROSS THE REGION MONDAY EVENING...FOLLOWED BY STRONGER
COOLING AND LESSER BUT CONTINUED BREEZY WINDS ON TUESDAY.
PRECIPITATION WITH THE SECONDARY FRONTAL SYSTEM MONDAY NIGHT WILL
MAINLY BE CONFINED TO THE WESTERN MTNS. GRADUAL WARMING AND
CONTINUED DRY CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY AS
THE AREA REMAINS UNDER A NW FLOW ALOFT WITH AN UPPER LEVEL RIDGE
BUILDING ALONG THE WEST COAST. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  78  46  86  51 /   0   0   0   0
CTB  78  43  83  49 /   0   0   0  10
HLN  79  46  86  52 /   0   0   0   0
BZN  76  41  83  46 /   0   0   0   0
WEY  71  34  74  37 /   0   0   0   0
DLN  76  43  81  45 /   0   0   0   0
HVR  79  44  85  49 /   0   0   0   0
LWT  73  44  81  51 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND
CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN
TETON...FERGUS...HILL...JEFFERSON...JUDITH BASIN...LIBERTY...
NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...
TOOLE.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY EVENING
GALLATIN...MEAGHER.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING
MADISON.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 7, 4:41 AM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
441 AM MDT FRI SEP 7 2012

MTZ009-010-044-081045-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
441 AM MDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM NOON SUNDAY THROUGH MONDAY
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ASSOCIATED
WITH AN ARRIVING COLD FRONT. WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS ON
MONDAY WITH OCCASIONAL GUSTS TO AROUND 60 MPH POSSIBLE NEAR RIDGE
TOPS AND FAVORED MOUNTAIN PASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-011>015-045>055-081045-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
441 AM MDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM NOON SUNDAY THROUGH MONDAY
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ASSOCIATED
WITH AN ARRIVING COLD FRONT. ISOLATED TO SCATTERED THUNDERSTORMS
ARE ALSO POSSIBLE WITH THE FRONT AS IT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:01 AM MDTFire Weather WatchTFXBlaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more11 hr
Sep 7, 3:04 PM MDTRed Flag WarningTFXBlaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more4 days

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.